Alert archive / Wyoming / Snow Advisories in 2008
Snow Advisory 13, NWS Riverton, WY
NWS Riverton, WY issued this snow advisory at Feb 8, 2008, 1:52 AM MST for 5 counties in Wyoming. It took effect at Feb 8, 2008, 11:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2008, 1:52 AM MST (08:52 UTC)
- In effect from
- Feb 8, 2008, 11:00 AM MST
- Expired
- Feb 9, 2008, 1:59 AM MST
- In force
- 15 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Park County, WY, Sublette County, WY, Teton County, WY
The radar
The Riverton/Lander radar (KRIW), 116 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this snow advisory went out at Feb 7, 2:39 PM MST, 11 hours 13 minutes earlier.
Area forecast discussion, Feb 7, 2:39 PM MST, 11 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 239 PM MST THU FEB 7 2008 .SHORT TERM...TONIGHT THROUGH SUNDAY ISENTROPIC LIFT HAS MOVED SOUTH THROUGH OUT THE DAY...WITH WAA REPLACING IT TO HELP KEEP LIGHT SNOW ACTIVITY ACROSS WESTERN WYOMING THIS AFTERNOON. STRONG WINDS CONTINUE TO CAUSE AREAS OF BLOWING SNOW ACROSS SOUTHERN WYOMING...ESPECIALLY SWEETWATER COUNTY...AND THE MOUNTAIN PASSES ACROSS THE WESTERN MOUNTAINS. SNOW WILL CONTINUE TO WEAKEN THIS EVENING AS THE BRUNT OF THE SYSTEM CONTINUES TO MOVE THROUGH THE STATE. EXPECT THE SNOW HIGHLIGHTS TO EXPIRE THIS EVENING. WIND HIGHLIGHTS WILL CONTINUE THROUGH THE EARLY MORNING HOURS...HOWEVER IT IS THOUGHT THAT WINDS WILL DECREASE...ESPECIALLY ACROSS NATRONA COUNTY...WITH THE PASSAGE OF THE TROUGH DURING THE EVENING HOURS TONIGHT. DID NOT ALTER TIMING OF THE ORIGINAL WARNING IN THIS AREA HOWEVER. HIGH WIND WARNING OVER THE ABSAROKA MOUNTAINS HAS BEEN EXTENDED UNTIL SATURDAY MORNING. BELIEVE THERE WILL BE A LULL IN HIGH WIND CRITERIA DURING THE EARLY PART OF FRIDAY...HOWEVER...WIND WILL INCREASE AGAIN DURING THE AFTERNOON HOURS. ADDITIONALLY...MODELS INDICATING POTENTIAL FOR HIGH WIND TO DEVELOP OVER THE EASTERN SLOPES OF THE WIND RIVER MOUNTAINS...THE UPPER WIND RIVER BASIN...AND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE ON FRIDAY EVENING. FOR NOW...HAVE ISSUED A WATCH FOR THESE AREAS SO THAT FUTURE MODEL RUNS CAN BE EVALUATED FOR FURTHER CONSISTENCY. HAVE LEFT THE CODY FOOTHILLS OUT OF THE HIGH WIND ACTION FOR FRIDAY FOR NOW...LOOKS LIKE THE CRITICAL LAYER WILL BE TOO HIGH TO ALLOW HIGH WINDS TO IMPACT THE FOOTHILLS AREA. MUCH OF THE SHORT TERM FORECAST AREA THIS AFTERNOON FOCUSED ON FRIDAY RELATIVE TO WIND CONCERNS. MEANWHILE...SNOW ACROSS THE MOUNTAINS WILL CONTINUE INTO SATURDAY AS DISTURBANCES EMBEDDED IN THE NORTHWEST FLOW ALOFT CONTINUE TO IMPACT THOSE AREAS. SNOW WILL WEAKEN SIGNIFICANTLY SATURDAY EVENING AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA. THIS AREA OF HIGH PRESSURE WILL BRING JUST A SLIGHT CHANCE FOR SNOW ACROSS THE MOUNTAINS ON SUNDAY...WITH WARMING TEMPERATURES AND DRY CONDITIONS FOUND ELSEWHERE. WINDS EXPECTED TO CONTINUE WEAKENING SATURDAY AFTERNOON AND EVENING...THOUGH WILL AGAIN INCREASE ON SUNDAY AFTERNOON. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY IN THE EXTENDED...THERE WILL BE A COUPLE STORM SYSTEMS IN THE WEST/NORTHWEST FLOW THAT WILL AFFECT THE AREA. THE FIRST ONE WILL BE A QUICK MOVING SHORTWAVE TROUGH AFFECTING THE AREA...MAINLY SUNDAY NIGHT AND MONDAY. THE 00Z MEDIUM RANGE MODELS ARE A TAD FARTHER SOUTH WITH THIS SYSTEM THAN PREVIOUS RUNS...GIVING THE AREA A BETTER SHOT AT SOME PRECIPITATION...BUT STILL A QUICK SHOT AT MAINLY LIGHT PCP. HAVE TRENDED POPS UPWARD...ESPECIALLY ACROSS THE WEST...BUT DID ADD SOME POPS EAST OF THE DIVIDE MONDAY FOR THE POSSIBILITY OF SOME SHOWERS WITH THIS SHORTWAVE TROUGH. THIS WILL ONCE AGAIN INCREASE WINDS IN THE WIND CORRIDORS SUNDAY NIGHT AND MONDAY. THE 00Z GFS IS MORE BULLISH THAN THE ECMWF IN SKIRTING THE AREA WITH ANOTHER ARCTIC AIRMASS. HAVE SIDED WITH THE ECMWF...AND KEPT TEMPERATURES NEARLY THE SAME...BUT LATER SHIFTS WILL NEED TO WATCH THIS. THEN A TRANSITORY RIDGE IS EXPECTED MONDAY NIGHT AND TUESDAY...WITH MAINLY DRY CONDITIONS...WITH THE BEST SHOT AT ANY LIGHT PCP ACROSS THE WESTERN MOUNTAINS...ESPECIALLY TUESDAY AFTERNOON AS THE FLOW BACKS AHEAD OF THE NEXT TROUGH. A MORE SIGNIFICANT TROUGH IS EXPECTED TO AFFECT THE COWBOY STATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT THIS FAR OUT...WITH THE WEST BEING HIT TUESDAY NIGHT...THEN PRECIP PUSHING EAST OF THE DIVIDE ON WEDNESDAY...AS THE ASSOCIATED COLD FRONT MOVES ACROSS THE AREA. MODELS ARE SHOWING SOME UPSLOPE CONDITIONS COMING INTO PLAY WEDNESDAY AFT AND WEDNESDAY NIGHT. SYSTEM PULLS OUT LATE WEDNESDAY NIGHT...AND HAVE WENT WITH MAINLY DRY CONDITIONS FOR THURSDAY...BUT WILL NEED TO WATCH FOR ANY INSTABILITY SHOWERS BEHIND THE TROUGH. TEMPERATURES THROUGH THE LONG TERM SHOULD BE NEAR SEASONAL LEVELS. && .AVIATION... A COLD FRONT WILL RACE ACROSS THE AREA 22Z-02Z WITH MOST AREAS EXPERIENCING STRONG GUSTY WEST WIND WITH THE FRONTAL PASSAGE. SNOW SHOWERS AND BLOWING SNOW WILL RESULT IN SOME LOCAL MVFR/IFR CONDITIONS ACROSS CENTRAL WYOMING THROUGH 02Z WITH GENERALLY VFR CONDITIONS PREVAILING...WINDS SUBSIDING AFTER 04Z. OUT WEST CONDITIONS WILL GENERALLY IMPROVE AFTER 00Z WITH SCATTERED SNOW SHOWERS AND LOCAL MVFR/IFR CONDITIONS REMAINING OVER THE WESTERN VALLEYS INCLUDING VCNTY KJAC WITH MOUNTAINS THE SURROUNDING MOUNTAINS REMAINING OBSCURED. SNOW ALONG WITH MVFR/IFR CONDITIONS WILL ONCE AGAIN BECOME MORE WIDESPREAD WEST OF THE DIVIDE FRIDAY MORNING. && .FIRE WEATHER... SNOW WILL CONTINUE ACROSS THE WESTERN MOUNTAINS TONIGHT AND PERSIST INTO SATURDAY. ELSEWHERE...SNOW ACTIVITY WILL CONTINUE TO WEAKEN OVERNIGHT AND THROUGH SATURDAY AND SUNDAY AS AN AREA OF HIGH PRESSURE WORKS TO MOVE INTO THE AREA. STRONG WINDS WILL CONTINUE OVER THE WIND CORRIDOR BETWEEN ROCK SPRINGS AND CASPER THROUGH EARLY SATURDAY MORNING BEFORE WEAKENING. WINDS ACROSS THE ABSAROKA MOUNTAINS WILL EXPERIENCE A LULL DURING THE EARLY PART OF SATURDAY BEFORE BECOMING STRONG AGAIN IN THE AFTERNOON. HIGH WIND WARNING REMAINS IN EFFECT FOR THE ABSAROKA MOUNTAINS UNTIL EARLY SUNDAY MORNING. HIGH WINDS MAY ALSO DEVELOP OVER THE EASTERN SLOPES OF THE WIND RIVER... THE UPPER WIND RIVER BASIN INCLUDING THE AREA OF DUBOIS...AND THE GREEN MOUNTAINS AND RATTLE SNAKE RANGE LATE SATURDAY INTO THE EARLY HOURS OF SUNDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 AM MST FRIDAY FOR WYZ003-019-020- 028>030. HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR WYZ015-016-019. WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR WYZ012- 013-023-024. SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR WYZ001-008-009. HIGH WIND WARNING UNTIL 5 AM MST SATURDAY FOR WYZ002. && SHORT TERM...BRANHAM LONG TERM...WM AVIATION...AEM FIRE WEATHER...BRANHAM
Hazardous weather outlook, Feb 7, 3:57 PM MST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 357 PM MST THU FEB 7 2008 WYZ001>020-022>030-080100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 357 PM MST THU FEB 7 2008 ...WINTER STORM WARNING FOR PORTIONS OF WESTERN WYOMING THROUGH THIS AFTERNOON... ...SNOW ADVISORY FOR YELLOWSTONE NATIONAL PARK AND BIGHORN MOUNTAINS THROUGH THIS AFTERNOON... ...HIGH WIND WARNING FOR THE CODY FOOTHILLS...SOUTHERN WYOMING AND PARTS OF CENTRAL WYOMING TODAY AND TONIGHT... ...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS THROUGH FRIDAY NIGHT... ...HIGH WIND WATCH FOR THE EASTERN SLOPES OF THE WIND RIVER MOUNTAINS AND UPPER WIND RIVER BASIN AND GREEN MOUNTAINS AND RATTLESNAKE RANGE FRIDAY NIGHT... .DAY ONE...TONIGHT STRONG WEST SOUTHWEST WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW ALONG WITH WHITE OUT CONDITIONS ON THE HIGHER MOUNTAINS AND PASSES. VERY STRONG SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED FROM ROCK SPRINGS TO CASPER AS WELL AS IN THE CODY FOOTHILLS TONIGHT ALONG WITH WEST WINDS OF 50 MPH WITH GUSTS TO 80 MPH ACROSS THE EAST SLOPES OF THE WIND RIVER MOUNTAINS AND THE ABSAROKA MOUNTAINS. ADDITIONALLY...STRONG WINDS HAVE BEEN REPORTED OVER THE WESTERN MOUNTAINS...WHICH HAVE PROMPTED THE CLOSING OF MOUNTAIN PASSES IN THE AREA. PLEASE CHECK CURRENT ROAD CONDITIONS IF TRAVELING THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STRONG WIND EVENT IS POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING FROM ROCK SPRINGS TO CASPER...AND ADDITIONALLY THE ABSAROKA AND EASTERN SLOPES OF THE WIND RIVER MOUNTAINS. STAY TUNED FOR FURTHER DEVELOPMENTS OF THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS. IN THE WINDY AREAS...SPOTTERS ARE ENCOURAGED TO REPORT WIND SPEEDS AND GUSTS. THANK YOU VERY MUCH. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 11:33 AM MST | Blowing Snow Advisory | RIW | Sweetwater | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.